Alert archive / Georgia / Freeze Warnings in 2008

Freeze Warning 4, NWS Atlanta, GA

October 27, 200839 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Oct 27, 2008, 3:09 PM EDT for 39 counties in Georgia. It took effect at Oct 28, 2008, 4:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 3:09 PM EDT (19:09 UTC)
In effect from
Oct 28, 2008, 4:00 AM EDT
Expired
Oct 28, 2008, 3:08 AM EDT
In force
Issued by
NWS Atlanta, GA
All 39 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-194 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 271909
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT MON OCT 27 2008

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-280500-
/O.NEW.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/
/O.NEW.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
/O.CON.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...GRIFFIN
309 PM EDT MON OCT 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR ALL OF NORTH AND CENTRAL GEORGIA...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY FOR 
AREAS NORTH OF A LA GRANGE TO GAINESVILLE LINE...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

A COLD FRONT HAS MOVED ACROSS GEORGIA BRINGING STRONG NORTHWEST
WINDS BEHIND IT. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH
SOME GUSTS TO 30 MPH. IN THE HIGHER TERRAIN OF NORTH GEORGIA...
WIND GUSTS MAY REACH 35 TO 40 MPH. WINDS WILL DIMINISH QUICKLY
AFTER SUNSET TONIGHT. 

NORTHWEST WINDS OF 10 TO 15 MILES AN HOUR TONIGHT WILL BRING
COLDER AIR ACROSS THE AREA. POCKETS OF 32 DEGREES OR BELOW WILL BE
POSSIBLE ALONG AND NORTH OF A LA GRANGE TO GAINESVILLE LINE.
TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS
DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098-
102>113-280500-
/O.NEW.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
/O.CON.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
309 PM EDT MON OCT 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR ALL OF NORTH AND CENTRAL GEORGIA...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

A COLD FRONT HAS MOVED ACROSS GEORGIA BRINGING STRONG NORTHWEST
WINDS BEHIND IT. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH
SOME GUSTS TO 30 MPH. IN THE HIGHER TERRAIN OF NORTH GEORGIA...
WIND GUSTS MAY REACH 35 TO 40 MPH. WINDS WILL DIMINISH QUICKLY
AFTER SUNSET TONIGHT. 

TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS
DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$
3 follow-up statements
000 
WWUS72 KFFC 272255
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT MON OCT 27 2008

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-280900-
/O.EXP.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/
/O.CON.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...GRIFFIN
655 PM EDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY FOR AREAS NORTH OF A LA GRANGE TO GAINESVILLE LINE...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA...
...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL OF 
NORTH AND CENTRAL GEORGIA...

THE WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING. A FREEZE
WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING.

A COLD FRONT MOVED ACROSS GEORGIA EARLIER TODAY BRINGING STRONG
NORTHWEST WINDS BEHIND IT. WITH SUNSET...WIND SPEEDS WILL DIMINISH
TO 10 TO 15 MPH WITH SOME GUSTS TO 25 MPH THIS EVENING. IN THE
HIGHER TERRAIN OF NORTH GEORGIA...WIND GUSTS OF 20 TO 25 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS.

NORTHWEST WINDS OF 10 TO 15 MILES AN HOUR TONIGHT WILL BRING
COLDER AIR ACROSS THE AREA. POCKETS OF 32 DEGREES OR BELOW WILL BE
POSSIBLE ALONG AND NORTH OF A LA GRANGE TO GAINESVILLE LINE.
TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS
DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098-
102>113-280900-
/O.EXP.KFFC.WI.Y.0022.000000T0000Z-081027T2300Z/
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
655 PM EDT MON OCT 27 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA...
...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL OF 
NORTH AND CENTRAL GEORGIA...

THE WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING.

A COLD FRONT MOVED ACROSS GEORGIA EARLIER TODAY BRINGING STRONG
NORTHWEST WINDS BEHIND IT. WITH SUNSET...WIND SPEEDS WILL DIMINISH
TO 10 TO 15 MPH WITH SOME GUSTS TO 25 MPH THIS EVENING. IN THE
HIGHER TERRAIN OF NORTH GEORGIA...WIND GUSTS OF 20 TO 25 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS. 

TUESDAY NIGHT AS THE SURFACE HIGH MOVES A LITTLE CLOSER AND WINDS
DIMINISH TO NEAR 5 MILES AN HOUR ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TEMPERATURES WILL DROP TO NEAR 32 DEGREES.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$
000 
WWUS72 KFFC 280252
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 PM EDT MON OCT 27 2008

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-281000-
/O.CON.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...GRIFFIN
1052 PM EDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY FOR AREAS NORTH OF A LA GRANGE TO GAINESVILLE LINE...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING.

MUCH COLDER AIR WILL CONTINUE TO SPREAD INTO NORTH AND CENTRAL
GEORGIA OVERNIGHT. POCKETS OF 32 DEGREES OR BELOW WILL BE
POSSIBLE ALONG AND NORTH OF A LA GRANGE TO GAINESVILLE LINE BY
MORNING. TEMPERATURES WILL BE ABLE TO REBOUND INTO THE 50S AND
LOWER 60S TUESDAY...BUT WILL BEGIN TO FALL RAPIDLY AFTER SUNSET. 
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT...
TEMPERATURES ARE EXPECTED TO APPROACH THE FREEZING MARK ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA BY EARLY WEDNESDAY MORNING.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098-
102>113-281000-
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
1052 PM EDT MON OCT 27 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR MUCH OF NORTH AND CENTRAL GEORGIA...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES ARE EXPECTED TO WARM INTO THE 50S AND LOWER 60S
TUESDAY AFTERNOON...BUT WILL BEGIN TO FALL RAPIDLY AFTER SUNSET.
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT...
TEMPERATURES ARE EXPECTED TO APPROACH THE FREEZING MARK ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA BY EARLY WEDNESDAY MORNING.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$
000 
WWUS72 KFFC 280708
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 AM EDT TUE OCT 28 2008

GAZ001>009-011>016-281515-
/O.CAN.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/
/O.NEW.KFFC.WI.Y.0023.081028T1500Z-081029T0000Z/
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
308 AM EDT TUE OCT 28 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR ELEVATIONS ABOVE 2500 FEET...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR ELEVATIONS ABOVE 2500 FEET. THE FREEZE WARNING HAS
BEEN CANCELLED FOR THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM
LATE TONIGHT THROUGH WEDNESDAY MORNING.

ALTHOUGH ISOLATED SPOTS ACROSS PARTS OF NORTH GEORGIA COULD SEE
TEMPERATURES DROP TO NEAR FREEZING...A WIDESPREAD FREEZE IS NO
LONGER EXPECTED THIS MORNING AS TEMPERATURES WILL REMAIN A FEW
DEGREES ABOVE FREEZING. THEREFORE THE FREEZE WARNING FOR THIS
MORNING HAS BEEN CANCELLED. THERE REMAINS THE POTENTIAL FOR
TEMPERATURES TO DROP BELOW FREEZING ACROSS THE REGION LATE
TONIGHT. THEREFORE THE FREEZE WATCH REMAINS IN EFFECT FOR LATE
TONIGHT.

WINDS LATE THIS MORNING AND THIS AFTERNOON ARE EXPECTED TO
INCREASE TO 15 TO 30 MPH WITH A FEW GUSTS TO NEAR 35 MPH...MAINLY
IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. THEREFORE A WIND ADVISORY HAS
BEEN ISSUED FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM
SUMMERVILLE...TO CUMMING...TO CLEVELAND...AND FOR THOSE AREAS ABOVE
2500 FEET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ019>023-030>034-041>046-052>057-066>068-281515-
/O.CAN.KFFC.FZ.W.0004.081028T0800Z-081028T1400Z/
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-
MERIWETHER-PIKE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...
EAST POINT...DECATUR...CONYERS...NEWNAN...PEACHTREE CITY...
GRIFFIN
308 AM EDT TUE OCT 28 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WARNING FOR THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM
LATE TONIGHT THROUGH WEDNESDAY MORNING.

ALTHOUGH ISOLATED SPOTS ACROSS PARTS OF NORTH GEORGIA COULD SEE
TEMPERATURES DROP TO NEAR FREEZING...A WIDESPREAD FREEZE IS NO
LONGER EXPECTED THIS MORNING AS TEMPERATURES WILL REMAIN A FEW
DEGREES ABOVE FREEZING. THEREFORE THE FREEZE WARNING FOR THIS
MORNING HAS BEEN CANCELLED. THERE REMAINS THE POTENTIAL FOR
TEMPERATURES TO DROP BELOW FREEZING ACROSS THE REGION LATE
TONIGHT. THEREFORE THE FREEZE WATCH REMAINS IN EFFECT FOR LATE
TONIGHT.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>039-047>051-058>062-069>076-078>086-089>098-
102>113-281515-
/O.CON.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
308 AM EDT TUE OCT 28 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING FOR NORTH AND CENTRAL GEORGIA.

THERE REMAINS THE POTENTIAL FOR TEMPERATURES TO DROP TO NEAR
FREEZING OR JUST BELOW FREEZING LATE TONIGHT. THEREFORE THE FREEZE
WATCH REMAINS IN EFFECT FOR LATE TONIGHT INTO WEDNESDAY MORNING.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 27, 5:30 AM EDT, 9 hours 39 minutes earlier.

Area forecast discussion, Oct 27, 5:30 AM EDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT MON OCT 27 2008

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
PRIMARY CONCERN TODAY IS GUSTY WINDS AND COOLER TEMPERATURES TODAY
BEHIND COLD FRONT. BASE OF STRONG DIGGING SHORT WAVE CURRENTLY
OVER WESTERN TN THIS MORNING MOVING STEADILY SOUTHEAST. MODELS
SHOW SIMILAR TIMING AND STRENGTH WITH FRONT AND WAVE. HOWEVER MAV
GUIDANCE NOTABLY LOWER MAGNITUDE OF DRIER AIR AT SURFACE BEHIND
FRONT. HAVE TRENDED TOWARD RAW MODEL 2M DEWPOINT GRIDS AND MIXED
LAYER AVERAGE DEWPOINTS USING 850MB MIXED LAYER TODAY WHICH ALSO
YIELDS WINDS NEAR OR ABOVE WIND ADVISORY CRITERIA AND
HUMIDITY/WINDS ABOVE RED FLAG CRITERIA TODAY.

MODELS ALSO CONFIRMING CLASSIC WISDOM WITH CLIPPER TYPE SYSTEMS
THAT DIG OVER THE STATE THAT LITTLE IF ANY CLOUDS LET ALONE
PRECIPITATION ARE EXPECTED. WOULD NEED A MUCH FURTHER TRACK SOUTH
AND MORE TIME BETWEEN SYSTEMS TO ALLOW MOISTURE TO RETURN AND
STRONGER VERTICAL MOTION TO TAKE PLACE. EVEN THEN...TOUGH TO GET
MUCH PRECIP.

REST OF SHORT TERM PERIOD LOOKS QUIET WITH TEMPS BELOW NORMAL.
SHOULD SEE FREEZE/FROST EVENT LATE TUESDAY NIGHT SPREAD A LITTLE
FURTHER THAN THE OCTOBER 20TH EVENT. WILL WAIT A BIT BEFORE
JUMPING ON FREEZE WATCH.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NOT MUCH EXCITEMENT IN THE LONG TERM PERIOD. NORTHWEST FLOW TO
CONTINUE WITH GFS...GEFS AND ECMWF ONLY SHOWING A HINT OF A WEAK
SHORT WAVE LATE THIS WEEK AND MORE SUBSTANTIAL TROUGHING ALONG THE
EASTERN SEABOARD THIS WEEKEND. NOTHING STRONG ENOUGH TO WARRANT
POPS THROUGH SUNDAY ATTM. TEMPS SHOULD REMAIN SLIGHTLY BELOW
NORMAL WITH LARGE DIURNAL RANGES.

SNELSON

&&

.FIRE WEATHER...
SHOULD SEE RH CRITERIA MET OVER ALL BUT FAR NORTHERN COUNTIES TODAY
...HOWEVER WIND SPEEDS THERE SHOULD REACH RED FLAG CRITERIA
PARTICULARLY IN HIGHER TERRAIN AND AREAS EXPOSED TO NW WINDS.
CRITERIA WILL AGAIN BE APPROACHED ON TUESDAY...BUT DOES NOT APPEAR
TO BE MET ON TUESDAY.

&&

.AVIATION..
DRY FRONT PUSHING THROUGH THIS MORNING AS UPPER TROUGH BUILDS IN...
SURFACE GRADIENT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT.
ALREADY SEEING GUSTS TO 15KT IN MISSISSIPPI AND ALABAMA BEHIND THE
FRONT. WILL INCREASE THE GUSTS DURING THE AFTERNOON HOURS AS MIXING
INCREASES...UP TO 25-30KT. AFTER SUNSET TONIGHT THE UPPER TROUGH
AXIS SHOULD MOVE SLIGHTLY TO THE EAST AND THE GUSTINESS SHOULD
SUBSIDE...WITH SUSTAINED WINDS DROPPING TO BELOW 10KT AT MOST
SITES...AND BELOW 15KT AT ATL. CIGS AND VSBYS MVFR.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  37  53  36  61 /   5   0   0   5   5
ATLANTA         58  36  53  36  60 /   0   0   0   5   5
BLAIRSVILLE     53  31  48  28  55 /   5   5   0   5   5
CARTERSVILLE    54  34  53  31  58 /   0   0   0   5   5
COLUMBUS        61  38  56  37  62 /   0   0   0   5   5
GAINESVILLE     56  36  51  34  57 /   5   5   0   5   5
MACON           65  37  59  34  63 /   0   0   0   5   5
ROME            55  36  53  33  59 /   0   0   0   5   5
PEACHTREE CITY  57  35  54  30  62 /   0   0   0   5   5
VIDALIA         66  35  58  32  63 /   0   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

13/TDP
Hazardous weather outlook, Oct 27, 5:59 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EDT MON OCT 27 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
559 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS AND DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED
OVER NORTH AND CENTRAL GEORGIA TODAY.

.SYNOPSIS...
A DRY COLD FRONT WILL PUSH THROUGH THE STATE TODAY. A COLD
CANADIAN HIGH CURRENTLY IN THE CENTRAL PLAINS WILL PUSH INTO THE
REGION BEHIND THE FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...AND DANGEROUS
FIRE WEATHER CONDITIONS DUE TO THE STRONG WINDS...LOW RELATIVE
HUMIDITIES...AND LOW FUEL MOISTURE LEVELS.

.DISCUSSION...
A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL
CONTINUE TO DEEPEN TODAY...PUSHING A DRY COLD FRONT THROUGH THE
AREA. A MUCH COLDER AND DRIER AIRMASS WILL BUILD INTO THE REGION
BEHIND THE FRONT. IN ADDITION...THE PRESSURE GRADIENT WILL
INCREASE SIGNIFICANTLY BEHIND THE FRONT. AS A RESULT...VERY DRY
AND WINDY CONDITIONS ARE EXPECTED TODAY...WITH GUSTS AS HIGH AS
30 MPH. IN HIGHER TERRAIN...WINDS MAY GUST TO BETWEEN 35 AND 40
MPH. HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT. THE DRY
AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:51 PM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more29 hr
Oct 27, 3:09 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more25 hr

Nearby

Freeze Warnings in Georgia, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.